High Wind, Crosby
- When
- November 2, 4:35 PM CST
- Where
- Crosby forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
A strong cold front moved through the region on the afternoon of the second. Strong winds behind the front produced a severe wind gust to 58 mph at the Texas Tech University West Texas Mesonet site six miles northwest of White River Lake (Crosby County).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A strong cold front moved through the region on the afternoon of the second. Strong winds behind the front produced a severe wind gust to 58 mph at the Texas Tech University West Texas Mesonet site six miles northwest of White River Lake (Crosby County). No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 2, 2:47 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CDT WED NOV 2 2011 .SHORT TERM... TIGHTLY PACKED SURFACE PRESSURE GRADIENT EXPECTED TO RELAX BY EARLY THIS EVENING...APPEARS TO BE STAYING TIGHTEST OVER THE SOUTHWESTERN SOUTH PLAINS AND ADJACENT TO NORTHERN ROLLING PLAINS. WINDS WILL BE ON DOWNWARD TREND...ESPECIALLY SO BY DARK WITH CLEAR SKIES AND VERY DRY AIR SETTLING IN. LATEST GUIDANCE STILL INDICATES WINDS WILL TAKE LONGEST TO DROP BELOW 10 KNOTS TONIGHT OVER SOUTHEAST ZONES...WHICH SHOULD HELP KEEP LOWEST PART OF THE ATMOSPHERE SLIGHTLY MIXED MAKING A FREEZE NOT CERTAIN. WE OPTED TO ISSUE A FREEZE WARNING FOR THE REMAINDER OF THE PREVIOUS FREEZE WATCH...THAT INCLUDED THE NORTHERN ROLLING PLAINS AND SOUTHERN ROW OF COUNTIES IN THE SOUTH PLAINS. TONIGHT EXPECTED TO BE THE COLDEST SO FAR THIS FALL EVERYWHERE... WITH LOWS ON THE CAPROCK MOSTLY IN THE 20S...PERHAPS A FEW UPPER TEENS AS WELL SHOWING UP IN OUR NORTHWESTERN ZONES. COLD SURFACE HIGH PRESSURE RIDGE WILL EDGE INTO EASTERN ZONES BY THURSDAY AFTERNOON WITH LIGHT RETURN FLOW BEGINNING NEAR THE NEW MEXICO BORDER. STILL A VERY COOL DAY EXPECTED WITH LITTLE CHANGE FROM THE PREVIOUS FORECAST. RMCQUEEN && .LONG TERM... THE JET STREAM STORM TRACK IS EXPECTED TO REMAIN ACROSS THE SOUTHERN ROCKIES THROUGH EARLY NEXT WEEK. THE NEXT SYSTEM IS EXPECTED TO SOUTHERN CALIFORNIA BY FRIDAY NIGHT AND THEN EJECT NORTHEAST ACROSS THE 4-CORNERS AND COLORADO ON SATURDAY. LOCALLY WE EXPECT THE SYSTEM TO LEAD TO A TIGHT PRESSURE GRADIENT WITH STRONG WESTERLY WINDS WITH POSSIBLE BLOWING DUST ON SATURDAY. SUNDAY SHOULD BE AN IN-BETWEEN DAY WITH MILD WEATHER. THE NEXT SYSTEM IN THE LINE...SHOULD BE MOVING THROUGH THE SOUTHERN ROCKIES ON MONDAY. THIS SYSTEM WOULD SHOULD BRING US OUR NEXT CHANCE OF PRECIPITATION. ALTHOUGH TODAYS MODEL RUNS LOOK FAVORABLE FOR RAIN OR THUNDERSTORMS...ESPECIALLY IN THE ROLLING PLAINS...IF FUTURE MODEL RUNS LIFT THE SYSTEM FURTHER NORTHWARD OR SHOW IT SLIGHTLY FASTER...WE COULD EASILY END UP WITH NOTHING MORE AND ANOTHER ROUND OF STRONG WINDS. AS SUCH...WE ARE RUNNING WITH RAIN CHANCES ON THE ORDER OF 20 PERCENT AT THIS POINT. ANOTHER STRONG SHORT WAVE ALOFT TO MOVE THROUGH THE 4-CORNERS AND COLORADO ON SATURDAY. LOCALLY WE CAN EXPECT STRONG WESTERLY WINDS SURFACE HIGH PRESSURE OVER EASTERN PARTS OF THE AREA THURSDAY NIGHT AND EARLY FRIDAY SHOULD ALLOW FIRST FREEZE AROUND ASP && .PRELIMINARY POINT TEMPS/POPS... FRIONA 23 54 26 67 38 / 0 0 0 0 0 TULIA 25 54 27 66 39 / 0 0 0 0 0 PLAINVIEW 26 54 29 65 40 / 0 0 0 0 0 LEVELLAND 25 55 28 70 40 / 0 0 0 0 0 LUBBOCK 28 56 29 66 41 / 0 0 0 0 0 DENVER CITY 26 56 26 71 42 / 0 0 0 0 10 BROWNFIELD 26 56 28 70 41 / 0 0 0 0 0 CHILDRESS 31 57 29 60 41 / 0 0 0 0 0 SPUR 31 57 30 67 42 / 0 0 0 0 0 ASPERMONT 34 59 28 68 43 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FREEZE WARNING FROM 2 AM TO 10 AM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ026-031-032-036-037-039>042. && 05/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT WED NOV 2 2011 TXZ021>044-032030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 320 PM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION NORTHERLY WINDS FROM 25 TO 35 MPH WILL EASE BY THIS EVENING. UNTIL THEN...BE ALERT TO LOCAL VISIBILITY RESTRICTIONS FROM BLOWING DUST AND HAZARDOUS CROSS WINDS FOR MOTORISTS. THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT OVER THE NORTHERN ROLLING PLAINS AND THE EXTREME SOUTHERN SOUTH PLAINS WHERE A FREEZE WARNING IS IN EFFECT. A HARD FREEZE WILL OCCUR TONIGHT AS WELL ON THE CAPROCK...THOUGH THIS AREA HAS ALREADY EXPERIENCED LIGHT FREEZES THIS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346422.